Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Acyclic Choice without the Pareto Principle

David Kelsey
The Review of Economic Studies
Vol. 51, No. 4 (Oct., 1984), pp. 693-699
Published by: Oxford University Press
Stable URL: http://www.jstor.org/stable/2297787
Page Count: 7
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($42.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Acyclic Choice without the Pareto Principle
Preview not available

Abstract

In this paper we prove some versions of the Arrow Impossibility Theorem, with the collective rationality condition weakened from transitivity to acyclicity, and the Pareto condition replaced by weaker conditions. Thus this result has weaker assumptions than versions of the Arrow Theorem which have previously appeared in the literature. Consequently it is one of the strongest impossibility theorems. Our result is an extension of a recent theorem of Blair and Pollak.

Page Thumbnails

  • Thumbnail: Page 
693
    693
  • Thumbnail: Page 
694
    694
  • Thumbnail: Page 
695
    695
  • Thumbnail: Page 
696
    696
  • Thumbnail: Page 
697
    697
  • Thumbnail: Page 
698
    698
  • Thumbnail: Page 
699
    699